Alert archive / Kansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 119, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2021, 8:54 PM CDT for Decatur County, Norton County, Rawlins County, Kansas; Hitchcock County, Red Willow County, Nebraska. It was in force for 66 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2021, 8:54 PM CDT (01:54 UTC)
- Expired
- Jun 19, 2021, 10:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Norton County, KS, Rawlins County, KS, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 128 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:54 PM CDT | TSTM WND GST 73 | 4 S Mccook, NE | SITE KNEMCCOO24. |
| Jun 19, 8:55 PM CDT | TSTM WND GST 67 | 2 E Mccook, NE | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2 E MCCOOK. 58 KNOT (67 MPH) GUST OCCURRED AT 0155 UTC. PK WND 26058/0155. |
| Jun 19, 8:59 PM CDT | TSTM WND GST 67 | 2 E Mccook, NE | ASOS STATION KMCK MCCOOK AIRPORT. |
| Jun 19, 9:00 PM CDT | TSTM WND GST 58 | 7 Ne Oberlin, KS | KANSAS MESONET STATION ERLK1 MEASURED A 10-METER WIND GUST OF 58 MPH AT 0200 UTC. |
| Jun 19, 9:02 PM CDT | TSTM WND GST 68 | 2 E Mccook, NE | ASOS STATION KMCK MCCOOK AIRPORT REPORTED A PEAK WIND GUST OF 59 KNOTS (68 MPH) AT 0202 UTC. PK WND 28059/0202. |
| Jun 19, 9:35 PM CDT | TSTM WND GST 65 | 5 Wsw Norton, KS | KANSAS MESONET STATION NRRK1 MEASURED A 10-METER WIND GUST OF 65 MPH AT 0235 UTC. |
| Jun 19, 9:39 PM CDT | TSTM WND GST 71 | 1 N Norton, KS | SITE KNRN. |
| Jun 19, 9:55 PM CDT | TSTM WND GST 61 | 1 Nnw Norton, KS | AWOS STATION KNRN NORTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821
WUUS53 KGLD 200154
SVRGLD
KSC039-137-153-NEC087-145-200300-
/O.NEW.KGLD.SV.W.0119.210620T0154Z-210620T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
854 PM CDT Sat Jun 19 2021
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Norton County in northwestern Kansas...
Eastern Rawlins County in northwestern Kansas...
Decatur County in northwestern Kansas...
Red Willow County in southwestern Nebraska...
Eastern Hitchcock County in southwestern Nebraska...
* Until 1000 PM CDT.
* At 853 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Culbertson to 8 miles north of
Oberlin to 3 miles northeast of Selden, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
McCook, Danbury and Dresden around 905 PM CDT.
Other locations in the path of these severe thunderstorms include
Jennings, Lebanon, Indianola, Bartley, Lenora, Edmond and Almena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3957 10085 3994 10080 4035 10094 4035 10021
4000 10019 4000 9962 3957 9963
TIME...MOT...LOC 0153Z 267DEG 31KT 4033 10078 3995 10054 3958 10052
HAIL...<.75IN
WIND...60MPH
$$
AW2 follow-up statements
789
WWUS53 KGLD 200209
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
909 PM CDT Sat Jun 19 2021
KSC153-NEC087-200219-
/O.CAN.KGLD.SV.W.0119.000000T0000Z-210620T0300Z/
Rawlins KS-Hitchcock NE-
909 PM CDT Sat Jun 19 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RAWLINS AND EASTERN
HITCHCOCK COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Kansas...and southwestern Nebraska.
LAT...LON 3957 10071 4035 10076 4035 10021 4000 10019
4000 9962 3957 9963
TIME...MOT...LOC 0209Z 270DEG 31KT 4034 10061 3996 10037 3959 10035
$$
KSC039-137-NEC145-200300-
/O.CON.KGLD.SV.W.0119.000000T0000Z-210620T0300Z/
Norton KS-Decatur KS-Red Willow NE-
909 PM CDT Sat Jun 19 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTON...DECATUR AND RED WILLOW COUNTIES...
At 909 PM CDT, severe thunderstorms were located along a line
extending from 9 miles north of McCook to 5 miles south of Danbury to
4 miles southeast of Dresden, moving east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Jennings, Lebanon, Indianola, Bartley, Lenora, Edmond and Almena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3957 10071 4035 10076 4035 10021 4000 10019
4000 9962 3957 9963
TIME...MOT...LOC 0209Z 270DEG 31KT 4034 10061 3996 10037 3959 10035
HAIL...<.75IN
WIND...70MPH
$$
AW186
WWUS53 KGLD 200239
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
939 PM CDT Sat Jun 19 2021
KSC039-137-NEC145-200300-
/O.CON.KGLD.SV.W.0119.000000T0000Z-210620T0300Z/
Norton KS-Decatur KS-Red Willow NE-
939 PM CDT Sat Jun 19 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTON...DECATUR AND RED WILLOW COUNTIES...
At 938 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southwest of Medicine Creek Reservoir State
Recreation Area to 9 miles south of Wilsonville to near Lenora,
moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
McCook, Norton, Oberlin, Indianola, Almena, Bartley and Lenora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3957 10071 4035 10076 4035 10021 4000 10019
4000 9962 3957 9963
TIME...MOT...LOC 0238Z 267DEG 31KT 4035 10030 3997 10007 3960 10005
HAIL...1.00IN
WIND...70MPH
$$
AWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:42 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 19, 6:42 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Goodland KS 542 PM MDT Sat Jun 19 2021 .SHORT TERM...(This evening through Sunday) Issued at 340 PM MDT Sat Jun 19 2021 There is potential for severe storms this afternoon and evening. As of 3 PM MDT, storms are beginning to develop along and east of I-25. These storms are mostly isolated to scattered in nature; however, as they move east the storms will develop into more of a line. These storms are being driven by shortwaves moving southeast across the Rockies ahead of an approaching cold front on Sunday. The HRRR is handling the event fairly well, especially with the storm mode evolution. MLCAPE values are in the 1000-2000 j/kg range with a veering wind profile. Shear profiles are favorable with 30-40 kts of EBWD and 30-50 kts of 0-6 km shear oriented to the W/WNW. Mid-level lapse rates are range from 8-8.5 C/km across the area, indicating a favorable environment as the storms move across. The main threat this afternoon/evening is damaging winds up to 75 mph and 1-2" hail. The hail threat is expected to diminish while the wind threat increases as the storms move across NW KS and SW NE. With the recent dry conditions, there is potential for blowing dust and reduced visibilities due to strong outflows from the storms. A brief tornado can't be ruled out; however, confidence is fairly low. Locally heavy rainfall is possible, especially along the KS/NE border. Given the storm motion and recent dry conditions, I'm not expecting flash flooding to be much of an issue. The storms are expected to exit the area around midnight. Overnight lows are expected to be in the upper 50s to upper 60s tonight with winds shifting to the SW then W behind the line of storms at 10-15 mph. Sunday, a cold front is expected to move southeast across the area during the morning to early afternoon. As this front moves through, winds are expected to increase to 15-25 mph as they shift to the north. A few weak disturbances are expected to move across the High Plains behind the front, which will boost precipitation chances for the late afternoon and evening hours. Thunderstorms are possible; however, the severe threat is fairly low. Showers and storms are expected to impact the area through the overnight hours. Temperatures will be slightly cooler tomorrow, thanks to the cold front, with highs in the 80s to lower 90s and lows in the 50s. .LONG TERM...(Monday through Saturday) Issued at 335 PM MDT Sat Jun 19 2021 NW flow aloft will prevail at the beginning of the long term period.. on the eastern periphery of an upper level ridge over the Rockies and Intermountain West. Flow aloft will back to the west by mid-week as the ridge shifts ESE to the Southern Plains. Split flow aloft is anticipated over the western CONUS by the end of the week.. as an upper level low stalls invof the central Pacific Coast. Expect increasing temperatures Tue-Wed.. as heights rise in assoc/w the ridge progressing from the Rockies to the Southern Plains. Temperatures will level off or slightly cool by late week. At this time, precipitation chances appear very low.. though uncertainty increases considerably by late week into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 542 PM MDT Sat Jun 19 2021 Vfr conditions are initially forecast at both KGLD and KMCK terminals at the start of the TAF period. The main impact this evening will be a line of thunderstorms pushing through the region from west to east. Timing may need to be adjusted, but current thinking is storms will make it to KGLD around 02z and KMCK around 03z, bringing a brief period of very strong winds and reduced visibilities due to rainfall. Beyond this, conditions will improve overnight, with decreasing clouds as well as light and variable winds. A cold front brings gusty north winds to both sites by mid morning Sunday. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...KMK LONG TERM...VINCENT AVIATION...JBH
Hazardous weather outlook, Jun 19, 8:28 PM CDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 728 PM MDT Sat Jun 19 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-210130- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 728 PM MDT Sat Jun 19 2021 /828 PM CDT Sat Jun 19 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... A Severe Thunderstorm Watch is in effect for northwest Kansas and southwest Nebraska until 11 PM MDT or midnight CDT. A line of thunderstorms will track eastward into Kansas and Nebraska during the evening. Severe thunderstorms capable of producing strong damaging wind gusts up to 75 mph are anticipated, mainly before 11 PM MDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Hot and dry conditions are expected to return on Wednesday and Thursday with high temperatures in the 90s to lower 100s possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Jun 19, 8:24 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST 2 N ATWOOD 39.84N 101.04W
06/19/2021 M65 MPH RAWLINS KS PUBLIC
SITE SUNFLOWER AERO INC.
&&
KAKLocal storm report, Jun 19, 8:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
727 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND GST 4 E LEVANT 39.38N 101.12W
06/19/2021 M71 MPH THOMAS KS PUBLIC
SITE COLBY SW.
&&
KAKLocal storm report, Jun 19, 8:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND GST 4 WSW GEM 39.41N 100.97W
06/19/2021 M84 MPH THOMAS KS MESONET
SITE COLBYWX. 1 MILE EAST OF TOWN.
&&
KAKLocal storm report, Jun 19, 8:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
737 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND GST 3 NW COLBY 39.41N 101.08W
06/19/2021 M62 MPH THOMAS KS MESONET
MESONET STATION EW7172 2 NW COLBY.
&&
KAKLocal storm report, Jun 19, 8:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
745 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND GST 1 NE COLBY 39.40N 101.03W
06/19/2021 M88 MPH THOMAS KS MESONET
PERSONAL STATION RECORDED 88MPH GUST.
&&
KAKLocal storm report, Jun 19, 8:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
749 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG COLBY 39.39N 101.05W
06/19/2021 THOMAS KS EMERGENCY MNGR
MULTIPLE POWER OUTAGES IN THE TOWN OF COLBY.
ONE UTILITY POLE DOWN.
&&
JBHThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:00 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 60 min |
| Jun 19, 7:29 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 91 min |
| Jun 19, 7:34 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 86 min |
| Jun 19, 7:59 PM CDT | Special Weather Statement | GLD | Wallace | 31 min |
| Jun 19, 9:01 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 89 min |
| Jun 19, 9:25 PM CDT | Special Weather Statement | GLD | Greeley | 35 min |
| Jun 19, 9:48 PM CDT | Special Weather Statement | GLD | Logan | 27 min |
| Jun 19, 10:04 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 26 min |
| Jun 19, 10:28 PM CDT | Special Weather Statement | GLD | Norton | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2021Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.